MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 LM - 9MM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 LM - 9MM
Model Number 02.18.IF5.09.LM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 30.03.2021: lot 2001399: 14 items manufactured and released on 20-may-2020.Expiration date: 2025-05-05.No anomalies found related to the problem.To date, 5 items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medacta medical affairs manager insert revision performed 2 months after implantation in a (b)(6) year old man.No information concerning the presence of symptoms that generated the clinical suspect of infection is available.Short term polyethylene wear has no clinical origin, visual inspection can give more information about the cause of this event.Preliminary investigation performed by medacta knee r&d manager: revision surgery of a moto implant after 2 months from primary due to infection.During revision surgery, the knee was cleaned and the inlay was changed.The surgeon noticed that the removed insert was worn out in relation to the time of implantation.From the picture sent of the explanted component, it is not possible to evaluate if the insert is abnormally worn-out.We can see that, in the central portion of the inlay, the inserts is slightly pressed, with the negative shape of the femoral component; this is related to the deformation of the plastic component under the static body load, and something expected even if related to a short time of implantation.We can also notice some small dents and craters on the articular most likely caused during the attempt to remove the insert.Further and deeper considerations if the part will be sent back for visual inspection.Visual inspection performed by medacta knee r&d manager: during revision surgery, the knee was cleaned and the inlay was changed.The surgeon noticed that the removed insert was worn out in relation to the time of implantation.From visual inspection of the explanted component, we can see that, in the central portion of the inlay, the insert is slightly pressed, with the negative shape of the femoral component; this is related to the deformation of the plastic component under the static body load, and something expected independently from the time of implantation.We can also notice some small dents and craters on the articular surface, most likely caused by the presence of a third body.Entity of these small signs, should not had compromised performances of the device in the time of implantation.
 
Event or Problem Description
2 months after the primary surgery the patient came in due to suspecting an infection (finally the infection was not confirmed), the knee joint was a washout and the inlay was changed.During the surgery, it was noticed that the inlay was worn out.

Brand Name
MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 LM - 9MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11700204
Report Number3005180920-2021-00311
Device Sequence Number14327735
Product Code HSX
UDI-Device Identifier07630030896231
UDI-Public07630030896231
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model Number02.18.IF5.09.LM
Device Catalogue Number02.18.IF5.09.LM
Device Lot Number2001399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight80